Cookies?
Library Header Image
LSE Research Online LSE Library Services

Applying the GLM Variance Assumption to overcome the scale-dependence of the Negative Binomial QGPML estimator

Bosquet, Clément and Boulhol, Hervé (2014) Applying the GLM Variance Assumption to overcome the scale-dependence of the Negative Binomial QGPML estimator. Econometric Reviews, 33 (7). pp. 772-784. ISSN 0747-4938

Full text not available from this repository.
Identification Number: 10.1080/07474938.2013.806102

Abstract

Recently, various studies have used the Poisson Pseudo-Maximal Likehood (PML) to estimate gravity specifications of trade flows and non-count data models more generally. Some papers also report results based on the Negative Binomial Quasi-Generalised Pseudo-Maximum Likelihood (NB QGPML) estimator, which encompasses the Poisson assumption as a special case. This note shows that the NB QGPML estimators that have been used so far are unappealing when applied to a continuous dependent variable which unit choice is arbitrary, because estimates artificially depend on that choice. A new NB QGPML estimator is introduced to overcome this shortcoming.

Item Type: Article
Official URL: http://www.tandfonline.com/toc/LECR20/current
Additional Information: © 2014 Taylor & Francis Group
Divisions: Spatial Economics Research Centre
Subjects: H Social Sciences > HB Economic Theory
Q Science > QA Mathematics
JEL classification: C - Mathematical and Quantitative Methods > C1 - Econometric and Statistical Methods: General > C13 - Estimation
C - Mathematical and Quantitative Methods > C2 - Econometric Methods: Single Equation Models; Single Variables > C21 - Cross-Sectional Models; Spatial Models; Treatment Effect Models
F - International Economics > F1 - Trade > F10 - General
Sets: Research centres and groups > Spatial Economics Research Centre
Date Deposited: 04 Mar 2014 10:09
Last Modified: 20 May 2019 01:38
URI: http://eprints.lse.ac.uk/id/eprint/55967

Actions (login required)

View Item View Item